MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's date of birth unk.Other relevant history unk.The device was not returned, thus no investigation could be completed.
 
Event or Problem Description
A lead extraction procedure was scheduled to remove a right atrial (ra) and a right ventricular (rv) lead due to bacteremia (cied system/pocket infection).Prior to beginning the case, a spectranetics bridge occluding balloon was being prepped to be used in the event an emergency occurred during the procedure.However, when the physician attempted to place the bridge balloon onto the 0.35 guide wire, the bridge would not track/advance over the wire.A new bridge balloon was opened and it worked perfectly.The procedure was completed successfully with no reported patient harm.This report captures the first bridge balloon that would not track/advance over the guide wire and the potential for harm if it was to recur in the event of an emergency.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer on 11 jan 2022.G3): device evaluation and investigation completed 10 feb 2022.H3): device evaluation: the device was returned and evaluated by a cross functional team.The guide wire was returned with the bridge device, observed exiting out of the device''s guide wire port.The guide wire was stuck 27 mm from the distal tip of the device.The straight end and j tip of the guide wire looked to be in good working condition.No damage was observed on the bridge device; however, biologics were seen in the guide wire lumen.The bridge balloon and inflation port were in good working condition.Pulling the guide wire from the proximal end of the bridge device, the outer coils of the guide wire unraveled.Flushing of the bridge guide wire port did not successfully remove the guide wire.In order to determine the cause, further dissection of the bridge inner lumen included using a mandrel, removing the strain relief, and cutting sections of the lumen was performed.Ultimately, the bridge lumen was cut vertically and an unknown fibrous substance was removed from the inner lumen.With this substance removed, the guide wire was able to pass through the bridge inner lumen.A new guide wire was backloaded and the bridge inner lumen was patent.The substance was identified as biologics (fibrous tissue).There is no indication of a design or production issue, and no indication of a use related failure.The failure was caused by fibrous tissue that became stuck in the guide wire while passing an obstruction within the patient''s vasculature.The buildup of tissue on the guide wire prevented the bridge device from advancing on the guide wire.This event has been determined to be patient condition related (fibrous tissue causing the failure), not device related.

Brand Name
SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13119745
Report Number1721279-2021-00255
Device Sequence Number4665299
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)231026(10)FMN21K26A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model Number590-001
Device Catalogue Number590-001
Device Lot NumberFMN21K26A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 4015 RA PACING LEAD; MEDTRONIC 4034 RV PACING LEAD; SECOND SPECTRANETICS BRIDGE BALLOON CATHETER
Patient Age84 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceNative Hawaiian Or Other Pacific Islander